Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 54, NWS Cheyenne, WY

November 29, 2020

NWS Cheyenne, WY issued this red flag warning at Nov 29, 2020, 1:52 PM CST. It took effect at Nov 30, 2020, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 1:52 PM CST (19:52 UTC)
In effect from
Nov 30, 2020, 10:00 AM CST
Expired
Nov 30, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

353 
WWUS85 KCYS 291952
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1252 PM MST Sun Nov 29 2020

...CRITICAL FIRE WEATHER CONDITIONS LATE MONDAY MORNING THROUGH
THE AFTERNOON FOR THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE...

NEZ312-313-301200-
/O.NEW.KCYS.FW.W.0054.201130T1600Z-201201T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
1252 PM MST Sun Nov 29 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST MONDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 
313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 5 PM MST Monday. 

* AFFECTED AREA...Fire weather zone 312.Fire weather zone 313.

* WIND...West to west northwest winds 15 to 20 mph sustained with
  gusts to 30 mph.

* HUMIDITY...Late morning humidity falling below 15 percent with
  early afternoon humidity near 10 percent.

* HAINES...5 or Moderate potential for active fire.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
669 
WWUS85 KCYS 300928
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
228 AM MST Mon Nov 30 2020

...CRITICAL FIRE WEATHER CONDITIONS LATE MONDAY MORNING THROUGH
THE AFTERNOON FOR THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE...

NEZ312-313-010000-
/O.CON.KCYS.FW.W.0054.201130T1600Z-201201T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
228 AM MST Mon Nov 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 312 AND 313...

* AFFECTED AREA...Fire weather zones 312 and 313.

* WIND...West-northwest 12 to 18 MPH with gusts to 25 MPH. 

* HUMIDITY...12 to 15 percent.

* HAINES...5 or Moderate potential for active fire.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
809 
WWUS85 KCYS 301954
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1254 PM MST Mon Nov 30 2020

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON FOR THE
CENTRAL AND SOUTHERN NEBRASKA PANHANDLE...

NEZ312-313-010000-
/O.CON.KCYS.FW.W.0054.000000T0000Z-201201T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
1254 PM MST Mon Nov 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 312 AND 313...

* AFFECTED AREA...Fire weather zones 312 and 313.

* WIND...West-northwest 12 to 18 MPH with gusts to 30 MPH.

* HUMIDITY...12 to 15 percent.

* HAINES...5 or Moderate potential for active fire.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
321 
WWUS85 KCYS 302345
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
445 PM MST Mon Nov 30 2020

...RED FLAG WARNING EXPIRES AT 5 PM...


NEZ312-313-010045-
/O.EXP.KCYS.FW.W.0054.000000T0000Z-201201T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
445 PM MST Mon Nov 30 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 
313...

Winds are beginning to ease and humidites are beginning to rise,
therefore the Red Flag Warning will be allowed to expire on time
at 5 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 29, 11:26 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 29, 11:26 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1026 AM MST Sun Nov 29 2020

.SHORT TERM...(Today through Monday night)
Issued at 220 AM MST Sun Nov 29 2020

Saturday evening's cold frontal passage will result in
temperatures being 10-20 degrees Fahrenheit colder Sunday as
700mb temperatures continue to plummet towards -10C. Currently,
scattered cloud cover associated with a passing vort max remains
across the CWA. Cloud cover will continue to diminish this morning
as the shortwave passes through, however afternoon temperatures
are only expected to reach into the 30s.

The main forecast concern in the short term period will be the
potential for high winds Monday afternoon into early Tuesday
morning. Height and pressure gradients will begin to tighten along
the Laramie Range Monday morning as CAG-CPR 850mb HGT gradient
reaches 55 meters by 15z, but peaks between 00-06z Tuesday.
Though the forecast gradient values are not overly impressive,
they are large enough for high winds to be observed near
Arlington. Local WRKBRX guidance also suggests 00-06z Tuesday is
the most likely timing for high winds along Interstate 25 between
Chugwater and Wheatland as 700mb flow increase to 55 kts and
better subsidence arrives. Therefore, a High Wind Watch has been
issued for Arlington and Bordeaux areas. Otherwise, Monday will be
the warmest day of the week with temperatures in the lower-50s
east of the Laramie Range under shortwave ridging aloft.

.LONG TERM...(Tuesday through Saturday)
Issued at 220 AM MST Sun Nov 29 2020

Winds across the SE WY wind prone areas will begin to settle down
Tuesday morning as an approaching upper level trough diving south
will rotate wind directions to a more NNWerly direction while
alleviating gradients at the same time. This trough will dig into
the region bringing cooler weather Tuesday through Thursday with
high temperatures in the upper-20s and 30s. Light snow showers are
possible with the passing system Tuesday and early Wednesday, but
lift appears rather weak at this time for heavy, persistent
precipitation. After Thursday is when forecast models begin to
detract from each other with the progression of the trough beyond
the CWA and the development of a rather large blocking ridge
across the western third of the CONUS. Warmer weather still looks
likely next weekend as temperatures rise above normal for early
December, but the duration of this pattern is still uncertain. GFS
and CMC seem to suggest a Pacific wave will attempt to breakup the
ridge while the shortwave rides over the ridge keeping the
pattern intact longer according to the ECMWF.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1024 AM MST Sun Nov 29 2020

VFR. Wind gusts to 30 knots at Cheyenne and Sidney until 00Z, then
to 25 knots at Wyoming terminals after 15Z Monday.

&&

.FIRE WEATHER...
Issued at 220 AM MST Sun Nov 29 2020

Minimal fire weather concerns looking ahead with cooler weather
settling in this week along with light snow showers Tuesday and
Wednesday. Monday will be the warmest day of the week resulting in
afternoon RHs dropping into the teens with gusty winds before the
cooler weather takes over.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday morning through late Monday night
     for WYZ106-110.

NE...None.
&&

SHORT TERM...MB
LONG TERM...MB
AVIATION...RUBIN
FIRE WEATHER...MB
Hazardous weather outlook, Nov 29, 4:55 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
355 AM MST Sun Nov 29 2020

WYZ106-110-301100-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
355 AM MST Sun Nov 29 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strong winds with gusts 55-60 MPH possible Monday afternoon
through Monday night. High Wind Watch is in effect wind prone
areas of Southeast Wyoming. Light snow showers possible Tuesday
and early Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101>105-107>109-111>119-301100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
355 AM MST Sun Nov 29 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Breezy conditions Monday afternoon and Monday night. Light snow
showers possible Tuesday and early Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-301100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
355 AM MST Sun Nov 29 2020

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.